Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 149, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 21, 2008, 4:30 PM EDT for Hamilton County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2008, 4:30 PM EDT (20:30 UTC)
- Expired
- Jun 21, 2008, 4:59 PM EDT
- In force
- 29 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:10 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 21, 3:10 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EDT SAT JUN 21 2008 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...AIRMASS REMAINED STABLE FOR MOST OF THE DAY. GOOD SUNSHINE HAS LED TO LATE DAY DESTABILIZATION. CONVECTIVE DEVELOP SHOULD COMMENCE ACROSS THE AREA LATE THIS AFTN. FRONTAL BOUNDARY SETS UP SE OF AREA WITH WEAK SURFACE HIGH PRESSURE NOSING IN FROM THE NORTH. UPPER TROUGH BECOMES ESTABLISHED JUST WEST OF AREA THEN DRIFTS INTO SOUTHERN APPALACHIANS BY MONDAY NIGHT. BEST PCPN CHC AFTER THIS EVENING WILL BE MONDAY AFTN. TEMPS NEAR NORMAL. .LONG TERM (TUESDAY THROUGH SATURDAY)...HIGH PRESSURE BUILDS INTO THE AREA ON TUESDAY BRINGING DRY WEATHER FOR TUESDAY AND TUESDAY NIGHT. A SERIES OF SHORTWAVES TRACK THROUGH THE REGION FOR THE REMAINDER OF THE PERIOD. DEEP MOISTURE IS LIMITED...BUT SOME INSTABILITY IS ALSO EXPECTED EACH DAY...SO WILL KEEP SLIGHT CHANCE POPS FOR WEDNESDAY THROUGH SATURDAY. STAYED NEAR MEX/HPC GUIDANCE FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 64 87 62 86 59 / 20 10 10 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 61 84 61 83 59 / 20 10 10 30 10 OAK RIDGE, TN 60 84 60 83 58 / 20 10 20 30 10 TRI CITIES AIRPORT, TN 60 82 56 81 55 / 40 20 20 30 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/GH
Hazardous weather outlook, Jun 21, 4:47 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 447 AM EDT SAT JUN 21 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-220900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 447 AM EDT SAT JUN 21 2008 /347 AM CDT SAT JUN 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED...BUT NO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TG
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.